Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The derived category of a GIT quotient
HTML articles powered by AMS MathViewer

by Daniel Halpern-Leistner
J. Amer. Math. Soc. 28 (2015), 871-912
Published electronically: October 31, 2014


Given a quasiprojective algebraic variety with a reductive group action, we describe a relationship between its equivariant derived category and the derived category of its geometric invariant theory quotient. This generalizes classical descriptions of the category of coherent sheaves on projective space and categorifies several results in the theory of Hamiltonian group actions on projective manifolds.

This perspective generalizes and provides new insight into examples of derived equivalences between birational varieties. We provide a criterion under which two different GIT quotients are derived equivalent, and apply it to prove that any two generic GIT quotients of an equivariantly Calabi-Yau projective-over-affine manifold by a torus are derived equivalent.

Similar Articles
Bibliographic Information
  • Daniel Halpern-Leistner
  • Affiliation: School of Mathematics, Institute for Advanced Study, Einstein Drive, Princeton, New Jersey 08540
  • MR Author ID: 1101864
  • Email:
  • Received by editor(s): December 31, 2012
  • Received by editor(s) in revised form: March 7, 2014, and May 19, 2014
  • Published electronically: October 31, 2014

  • Dedicated: Dedicated to Ernst Halpern, who inspired my scientific pursuits
  • © Copyright 2014 Daniel Halpern-Leistner
  • Journal: J. Amer. Math. Soc. 28 (2015), 871-912
  • MSC (2010): Primary 14F05, 14L25, 14L30; Secondary 19L47
  • DOI:
  • MathSciNet review: 3327537